Birth Control/Generess Fe

Advertisement


Question
I'm 19 years old. I began taking Generess Fe on January 2, 2013. So just 9 days ago. This is the first time I've ever taken any kind of birth control. Both my doctor and the instructions told me to start my birth control pill on the first day of my period. Normally, my period is a heavy to moderate flow on the first three days then the next two is moderate to mild and the last two days I only need a liner. However, it is day 9 of my period. I am passing huge clots. My flow is extremely heavy. The only other side effects I've experienced is tender breasts, my breasts have also increased in size (which I'm not complaining about), slight acne (I get it anyway) and weight gain in my mid section. Should I stop taking my birth control? I don't know what's going on.

Answer
Hi Sarah,
I don't know what's going on either.  Your bleeding is unusual.  Usually starting the pill may make the period lighter, but it shouldn't make it heavier.  I would do a pregnancy test, since some of your periods are suggestive of pregnancy.  Assuming that's negative, I would probably stop the pill, wait 1 week, and then start a new pack.  It may be that you've had some extra buildup of your uterine lining, and stopping the pill will allow it to all clean out.  Then perhaps your periods will act more normally.  If you do stop the pill, you won't be protected by it until you've been back on it for 7 days.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.